Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 28, 2012, 9:03 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Rawlins County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2012, 9:03 PM MDT (03:03 UTC)
- Expired
- Jun 28, 2012, 9:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:10 PM MDT | HAIL 1 | 4 Sw Trenton, NE | SPOTTER ON HIGHWAY 25 TWO MILES SOUTH OF SWANSON RESERVOIR. ALSO HAD WINDS IN EXCESS OF 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2810 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS53 KGLD 290303
SVRGLD
KSC039-153-NEC057-087-145-290345-
/O.NEW.KGLD.SV.W.0111.120629T0303Z-120629T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1003 PM CDT THU JUN 28 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...
NORTHERN RAWLINS COUNTY IN NORTHWEST KANSAS...
EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
WESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1045 PM CDT/945 PM MDT/
* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STRATTON NE TO 7 MILES
NORTHWEST OF LUDELL...AND WAS MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
STRATTON NE...HERNDON...TRENTON...PALISADE...CULBERTSON...MCCOOK
AND CEDAR BLUFFS.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 34 AND 89.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 41 AND 46.
THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 10039 3977 10127 3997 10141 4000 10141
4001 10144 4025 10161 4036 10134 4035 10071
TIME...MOT...LOC 0303Z 232DEG 20KT 4019 10128 3994 10104
WIND...HAIL 60MPH 1.25IN
$$
LUNDQUIST3 follow-up statements
703
WWUS53 KGLD 290315
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT THU JUN 28 2012
KSC039-153-NEC057-087-145-290345-
/O.CON.KGLD.SV.W.0111.000000T0000Z-120629T0345Z/
RAWLINS KS-DECATUR KS-DUNDY NE-HITCHCOCK NE-RED WILLOW NE-
1015 PM CDT THU JUN 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...HITCHCOCK...EASTERN DUNDY...NORTHWESTERN DECATUR AND
NORTHERN RAWLINS COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF STRATTON NE
TO 8 MILES NORTHWEST OF HERNDON...AND WAS MOVING NORTHEAST AT 40 MPH.
IN ADDITION...AT 1010 PM CDT QUARTER SIZE HAIL WAS REPORTED IN 2
MILES SOUTH OF SWANSON RESERVOIR ALONG HIGHWAY 25 WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALISADE...CULBERTSON...CEDAR BLUFFS AND MCCOOK.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 34 AND 88.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 41 AND 45.
THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 10039 3977 10127 3997 10141 4000 10141
4001 10144 4025 10161 4036 10134 4035 10071
TIME...MOT...LOC 0314Z 241DEG 34KT 4026 10110 4000 10086
WIND...HAIL 60MPH 1.25IN
$$
LUNDQUIST273
WWUS53 KGLD 290328
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT THU JUN 28 2012
NEC057-290336-
/O.CAN.KGLD.SV.W.0111.000000T0000Z-120629T0345Z/
DUNDY NE-
928 PM MDT THU JUN 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUNDY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE
BEHIND THE LINE OF THUNDERSTORMS.
LAT...LON 4035 10071 4000 10039 3977 10127 3997 10132
4000 10132 4000 10133 4035 10132 4036 10110
TIME...MOT...LOC 0326Z 241DEG 34KT 4031 10097 4005 10073
$$
KSC039-153-NEC087-145-290345-
/O.CON.KGLD.SV.W.0111.000000T0000Z-120629T0345Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
1028 PM CDT THU JUN 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...HITCHCOCK...NORTHWESTERN DECATUR AND NORTHERN RAWLINS
COUNTIES UNTIL 1045 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PALISADE TO
9 MILES NORTH OF HERNDON...AND WAS MOVING NORTHEAST AT 40 MPH.
IN ADDITION...AT 1010 PM CDT QUARTER SIZE HAIL WAS REPORTED 2 MILES
SOUTH OF SWANSON RESERVOIR ALONG HIGHWAY 25 WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CULBERTSON...CEDAR BLUFFS AND MCCOOK.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 44 AND 88.
THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 10071 4000 10039 3977 10127 3997 10132
4000 10132 4000 10133 4035 10132 4036 10110
TIME...MOT...LOC 0326Z 241DEG 34KT 4031 10097 4005 10073
WIND...HAIL 60MPH 1.25IN
$$
LUNDQUIST261
WWUS53 KGLD 290343
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
943 PM MDT THU JUN 28 2012
KSC039-153-NEC087-145-290351-
/O.EXP.KGLD.SV.W.0111.000000T0000Z-120629T0345Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
1043 PM CDT THU JUN 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RED WILLOW...
HITCHCOCK...NORTHWESTERN DECATUR AND NORTHERN RAWLINS COUNTIES WILL
EXPIRE AT 945 PM MDT/1045 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PARTS OF SOUTHWEST NEBRASKA. PLEASE REFER TO THAT WARNING FOR
FURTHER INFORMATION.
IN ADDITION GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE BEHIND THE
MAIN LINE OF STORMS.
LAT...LON 4035 10071 4000 10039 3977 10127 3997 10132
4000 10132 4000 10133 4035 10132 4036 10110
TIME...MOT...LOC 0341Z 241DEG 34KT 4038 10081 4012 10057
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:07 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 6:07 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT THU JUN 28 2012
.UPDATE...
ISSUED AT 554 PM MDT THU JUN 28 2012
ISSUED AN UPDATE TO FILL IN THE SOUTHERN PORTION OF THE FORECAST
AREA WITH ISOLATED THUNDERSTORMS. FRONT IS IN THAT AREA AND
CURRENT RADAR TRENDS SHOW INCREASING DEVELOPMENT. LATEST RUC/NAM
AGREE WITH THAT TREND. ALSO DUE TO MID AND HIGH LEVEL CLOUD COVER
FROM THUNDERSTORMS TO OUR WEST...CLOUD COVER IS MORE THAN WHAT WAS
IN THE GRIDS. SO INCREASED CLOUD COVER THIS EVENING.
OTHERWISE...JUST ADJUSTED HOURLY GRIDS BASED ON LATEST TRENDS.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY EVENING)
ISSUED AT 1102 AM MDT THU JUN 28 2012
HEAT WARNING REMAINS IN EFFECT.
TEMPERATURES ARE COOLER THAN YESTERDAY...ALTHOUGH STILL
HOT...NORTH OF A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED
ACROSS THE FORECAST AREA TODAY WITH CONTINUED VERY HOT
TEMPERATURES SOUTH OF THE FRONT. EXPECT ISOLATED THUNDERSTORMS TO
DEVELOP OVER THE HIGHER TERRAIN OF THE ROCKIES IN THE ELEVATED
MOISTURE PLUME THAT EXTENDS FROM THE SOUTHWEST U.S. AND IS
CIRCULATING AROUND THE LARGE HIGH PRESSURE AREA OVER THE SOUTHERN
PLAINS. EXPECT ANY THUNDERSTORMS TO DIMINISH BY LATE EVENING WITH
VERY HOT TEMPERATURES AND ANOTHER ROUND OF ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON AND EVENING.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 252 PM MDT THU JUN 28 2012
A WEAK SHORTWAVE TROUGH WILL CREST THE TOP OF THE RIDGE ON
SATURDAY. COULD PROVIDE ENOUGH FORCING FOR ASCENT TO GENERATE
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OF AN ISOLATED TO
SCATTERED NATURE. INVERTED-V SOUNDINGS INDICATIVE OF STRONG WIND
GUST POTENTIAL WILL PRESENT THE GREATEST THREAT WITH ANY STORM
WHICH DOES DEVELOP.
DESPITE THE POTENTIAL FOR CONVECTION AND ASSOCIATED CLOUD
COVER...TEMPERATURES ON SATURDAY WILL ONCE AGAIN EXCEED THE
CENTURY MARK. IN FACT...100+ DEGREE TEMPS SHOULD CONTINUE THROUGH
THE END OF THE FORECAST PERIOD AT MOST LOCATIONS. ISOLATED
CONVECTION WILL BE POSSIBLE MOST AFTERNOONS ACROSS FAR WESTERN
PORTIONS OF THE FORECAST AREA BUT NOT SEEING A STRONG SIGNAL THAT
THESE STORMS WILL PUSH VERY FAR INTO THE REGION.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 554 PM MDT THU JUN 28 2012
MAIN CONCERN IS WHERE THUNDERSTORMS WILL BE. THUNDERSTORMS ARE
DEVELOPING AND INCREASING ALONG FRONT DRAPED ACROSS THE SOUTHERN
PORTION OF THE AREA AND OVER EASTERN COLORADO. THE BEST CHANCE
EARLY ON WILL BE AT KGLD AND THEN AT KMCK AS THE EVENING
PROGRESSES. STORMS ARE VERY HIGH BASED WITH LITTLE RAINFALL AND
VISIBILITY RESTRICTION EXPECTED. THEY WILL ALSO CAUSE GUSTY AND
ERRATIC WINDS. OTHERWISE...WINDS WILL BE LIGHT AND VARIABLE AWAY
FROM STORMS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR KSZ002-003-014-015-028-
029-042.
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ004-016.
CO...NONE.
NE...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ080-081.
&&
UPDATE...BULLER
SHORT TERM...LOCKHART
LONG TERM...FOLTZ
AVIATION...BULLERHazardous weather outlook, Jun 28, 11:01 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT THU JUN 28 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1101 AM MDT THU JUN 28 2012 /1201 PM CDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON TEMPERATURES RISING INTO THE UPPER 90S TO AROUND 110 DEGREES. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING....BRINGING THE THREAT FOR DAMAGING WIND GUSTS. WITH THE CURRENT FIRE DANGER...LIGHTNING WITH THESE STORMS WILL BRING THE POTENTIAL FOR FIRES EVEN THOUGH RAINFALL IS EXPECTED TO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES WILL MEET OR EXCEED 100 DEGREES ACROSS MUCH OF THE AREA THROUGH THE COMING WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH SATURDAY. DAMAGING WIND GUSTS AND POTENTIAL FOR LIGHTNING CAUSED FIRES WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 28, 7:26 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 9 NE GOODLAND 39.44N 101.59W
06/28/2012 M60 MPH SHERMAN KS TRAINED SPOTTER
WINDS WERE CAUSING BLOWING DUST AND REDUCING VISIBILITY
TO LESS THAN A HALF MILE.
&&
MBULLERSpecial weather statement, Jun 28, 7:47 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT THU JUN 28 2012
COZ090-NEZ079-290210-
DUNDY-YUMA COUNTY-
747 PM MDT THU JUN 28 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...
AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAUNETA...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4035 10204 4035 10182 4008 10238 4036 10267
4044 10259 4045 10205
TIME...MOT...LOC 0147Z 241DEG 24KT 4035 10219
LUNDQUISTLocal storm report, Jun 28, 7:54 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 12 NNE GOODLAND 39.51N 101.62W
06/28/2012 M54.00 MPH SHERMAN KS NWS EMPLOYEE
&&
MBULLERSpecial weather statement, Jun 28, 7:58 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT THU JUN 28 2012
COZ091-KSZ001-013-014-027-290220-
CHEYENNE-KIT CARSON COUNTY-SHERMAN-THOMAS-WALLACE-
758 PM MDT THU JUN 28 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...THOMAS...SHERMAN AND...CHEYENNE COUNTIES IN NORTHWEST
KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
HALE TO 11 MILES SOUTH OF EDSON...MOVING NORTH AT 45 MPH.
WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3962 10141 3957 10141 3957 10128 3955 10123
3913 10141 3913 10148 3903 10148 3917 10222
3957 10211 3958 10205 3984 10204
TIME...MOT...LOC 0157Z 192DEG 38KT 3956 10202 3919 10151
LUNDQUISTSpecial weather statement, Jun 28, 8:20 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT THU JUN 28 2012
COZ091-KSZ001-002-013-014-290245-
CHEYENNE-KIT CARSON COUNTY-RAWLINS-SHERMAN-THOMAS-
820 PM MDT THU JUN 28 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...THOMAS...SHERMAN...RAWLINS AND CHEYENNE COUNTIES IN
NORTHWEST KANSAS.
AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF ST.
FRANCIS TO 5 MILES SOUTHWEST OF BREWSTER...MOVING NORTH AT 35 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3957 10119 3913 10139 3930 10220 3958 10209
3958 10205 3967 10205 3991 10195
TIME...MOT...LOC 0219Z 199DEG 29KT 3984 10193 3934 10141
LUNDQUISTSpecial weather statement, Jun 28, 8:59 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM MDT THU JUN 28 2012
KSZ003-015-290320-
DECATUR-SHERIDAN-
959 PM CDT THU JUN 28 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SELDEN...MOVING NORTHEAST AT 35 MPH.
WINDS TO 55 MPH AND REDUCED VISIBILITIES ARE EXPECTED WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3936 10056 3938 10072 3957 10072 3957 10074
3977 10074 3970 10018 3966 10018
TIME...MOT...LOC 0258Z 221DEG 32KT 3949 10056
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:37 PM MDT | Special Weather Statement | GLD | Dundy | 8 min |
| Jun 28, 7:06 PM MDT | Special Weather Statement | GLD | Dundy | 9 min |
| Jun 28, 7:15 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 45 min |
| Jun 28, 8:37 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 38 min |
| Jun 28, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 39 min |
| Jun 28, 6:51 PM MDT | Special Weather Statement | GLD | Sherman | 24 min |
| Jun 28, 7:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 39 min |
| Jun 28, 7:58 PM MDT | Special Weather Statement | GLD | Sherman | 22 min |
| Jun 28, 8:20 PM MDT | Special Weather Statement | GLD | Cheyenne, Sherman | 25 min |
| Jun 28, 8:59 PM MDT | Special Weather Statement | GLD | Sheridan | 21 min |
| Jun 28, 9:38 PM MDT | Special Weather Statement | GLD | Decatur | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.